question-icon

What causes bright red blood in stool and stomach pain?

default
Posted on Thu, 19 Jul 2018
Question: I have lower back pain, lower stomach pain and recently have had blood in my stools. What might be the problem?

doctor
Answered by Dr. Eni (6 hours later)
Brief Answer:
Most probably, internal hemorrhoids

Detailed Answer:
Dear ma'am,

From what you describe, there seem to be three different problems, which in fact are closely connected together.
Stomach pain may refer to gastritis or a stomach ulcer. They are very common in this season, and I would not be surprised since there is a lot a medications you are taking. You need to start a treatment on PPIs, such as omeprazole 20 mg daily for 4-8 weeks.
The blood in your stool, is probably from hemorrhoids. These are varicose veins that develop inside (and sometimes outside) the anus, and they may bleed and hurt during defecation. This are closely related to stomach ulcers, since many patients seem to have both of them.
Another condition closely related to the two mentioned above, is constipation. Having pain during defecation, makes your body go out less and thus avoid the pain, but your feces become more hard and thus you get constipated and the hemorrhoids get worse. This may cause back pain as well. I would recommend stool softeners for this case.
But since you have three conditions related to the gastrointestinal system, I would highly recommend you to visit a GI specialist. The specialist will be able to assess your condition and the degree of the hemorrhoids, and thus decide together for the best approach to your treatment.

Hope I have answered your question. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health!
Manoku Eni M.D.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Eni

General & Family Physician

Practicing since :2015

Answered : 320 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bright red blood in stool and stomach pain?

Brief Answer: Most probably, internal hemorrhoids Detailed Answer: Dear ma'am, From what you describe, there seem to be three different problems, which in fact are closely connected together. Stomach pain may refer to gastritis or a stomach ulcer. They are very common in this season, and I would not be surprised since there is a lot a medications you are taking. You need to start a treatment on PPIs, such as omeprazole 20 mg daily for 4-8 weeks. The blood in your stool, is probably from hemorrhoids. These are varicose veins that develop inside (and sometimes outside) the anus, and they may bleed and hurt during defecation. This are closely related to stomach ulcers, since many patients seem to have both of them. Another condition closely related to the two mentioned above, is constipation. Having pain during defecation, makes your body go out less and thus avoid the pain, but your feces become more hard and thus you get constipated and the hemorrhoids get worse. This may cause back pain as well. I would recommend stool softeners for this case. But since you have three conditions related to the gastrointestinal system, I would highly recommend you to visit a GI specialist. The specialist will be able to assess your condition and the degree of the hemorrhoids, and thus decide together for the best approach to your treatment. Hope I have answered your question. If you have any further questions I will be happy to help. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health! Manoku Eni M.D.